Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 12, 2011, 4:16 PM EDT for Early County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 12, 2011, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
County Early County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WWUS82 KTAE 122016
SPSTAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SUN JUN 12 2011
GAZ142-122045-
EARLY GA-
416 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EARLY COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 445 PM EDT
AT 413 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES EAST OF DOTHAN...OR NEAR OLD DAMASCUS...MOVING
SOUTH AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3134 8467 3126 8466 3125 8474 3126 8491
3137 8487
TIME...MOT...LOC 2016Z 017DEG 9KT 3134 8478
$$
17-GOULDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:56 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 12, 2:56 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 256 PM EDT SUN JUN 12 2011 ...VERY HOT CONDITIONS WITH BELOW NORMAL RAIN CHANCES OVER THE NEXT COUPLE OF DAYS... .SYNOPSIS...THE REMNANT VORT CENTER THAT WAS THE UPPER LOW OVER THE NE GULF YESTERDAY IS NOW MOVING ENEWD OFF THE NE FL COAST. THERE IS STILL SOME WEAK TROUGHING EXTENDING SWWD FROM THE LOW ACROSS FL AND MUCH OF THE GULF. THIS TROUGH SEPARATES RIDGES OVER THE BAHAMAS AND MEXICO. TO THE N...WE SEE AN UPPER LOW MOVING EWD ACROSS SWRN QUEBEC...A TROUGH OVER THE WRN STATES...AND A RIDGE OVER THE CENTRAL U.S. SOME ENERGY THAT WAS IN THE WRN U.S. TROUGH YESTERDAY CONTINUES TO MOVE THROUGH THE TOP OF THE RIDGE. THE SURFACE PRESSURE PATTERN ACROSS THE REGION IS VERY WEAK WITH A TROUGH N OF THE AREA FROM THE CAROLINA PIEDMONT SWWD INTO GA AND HIGH PRESSURE OVER THE GULF. SATELLITE SHOWS A HEALTHY CU FIELD DEVELOPING ACROSS THE FORECAST AREA. A HAZE/SMOKE LAYER ALSO REMAINS EVIDENT ACROSS THE NRN GULF AND ERN ZONES. AREA RADARS ARE SHOWING CONVECTION POPPING MAINLY ON THE FL BIG BEND SEA BREEZE FRONT AS OF 19Z. HOWEVER...SOME ISOLATED CELLS ARE STARTING TO GO UP FURTHER INLAND AS WELL. && .SHORT TERM...TONIGHT THROUGH TUE NIGHT. THE UPPER TROUGHING OVER THE NE GULF WILL CONTINUE TO WEAKEN OVER THE NEXT COUPLE OF DAYS ALLOWING THE HIGHER HEIGHTS OVER THE SRN PLAINS TO BUILD EWD ALONG THE GULF COAST. 850 TEMPS OF AROUND 18C TODAY WILL WARM TO AROUND 20C ON MON AND 21-22C BY TUE. THE ENERGY CURRENTLY TRAVERSING THE RIDGE WILL APPROACH THE APPALACHIANS TOMORROW AS ENERGY ROTATES AROUND THE QUEBEC LOW. BY TUE...THE SYSTEMS WILL MERGE RESULTING IN A LONG WAVE TROUGH ALONG AND OFF THE E COAST. UPSTREAM...THE FORECAST AREA WILL GET INTO A PERIOD OF NW FLOW ALOFT. AT THE SURFACE...THE GRADIENT WILL GRADUALLY TIGHTEN BETWEEN THE TROUGH TO THE N AND HIGH PRESSURE OVER THE GULF BRINGING LOW LEVEL WLY FLOW TO THE REGION. 1000-700 MB MEAN VECTOR WINDS WILL BE LIGHT OUT OF THE NW ON MON WITH INCREASING NORTHWESTERLIES BY TUE. ALL OF THESE INGREDIENTS WILL SPELL A CONTINUATION OF BELOW NORMAL POPS AND ABOVE NORMAL TEMPS...BOTH TRENDS WE HAVE BECOME FAMILIAR WITH OVER THE LAST COUPLE OF MONTHS. FOR THIS FORECAST...WE GENERALLY ACCEPTED MOS MIN TEMPS AND WENT A COUPLE OF DEGREES ABOVE MAX TEMPS. THIS WILL MEAN ANOTHER DAY WHERE NWRN PORTIONS OF THE FORECAST AREA WILL REACH OR SLIGHTLY SURPASS 100 DEGREES ON MON... INCLUDING MAI...DHN AND ABY. TLH WILL GET CLOSE. THE HOTTEST AREAS MAY NOT SEE ANY CONVECTION DEVELOP. FURTHER S...WE ARE LOOKING FOR CHANCE POPS ACROSS OUR FL AND S CENTRAL GA ZONES. HEAT INDICES WILL MAX OUT AT 105-108 DEGREES ACROSS THE PANHANDLE. ON TUE...CONDITIONS LOOK EVEN MORE SUPPRESSED WITH NO MORE THAN SLIGHT CHANCE POPS MOST AREAS. MAX TEMPS SHOULD EXCEED 100 FROM TLH N AND W. TLH SHOULD EASILY BREAK THE STATION RECORD FOR JUN 14 OF 99 DEGREES SET MOST RECENTLY IN 1998. HEAT INDICES ON TUE WILL REACH OR EXCEED 105 DEGREES ACROSS MOST OF OUR FL ZONES AND COULD REACH HEAT ADVISORY CRITERIA (110) ACROSS THE COASTAL COUNTIES OF THE BIG BEND AND PANHANDLE WHERE THE SEA BREEZE WILL BE PINNED TO THE COAST BY THE STRONG NWLY FLOW. .LONG TERM...WED THROUGH NEXT SUN. THE LATEST ECMWF AND GFS FORECAST A MEAN 500 MB TROUGH OVER THE SOUTHEAST U.S. THROUGH LATE IN THE WORK WEEK...FOLLOWED BY RIDGING NEXT WEEKEND. THEY ALSO FORECAST A PERSISTENT NORTHEAST-SOUTHWEST ORIENTED SURFACE TROUGH NEAR OR JUST NORTH OF OUR FORECAST AREA THIS WEEK. IT IS HARD TO FIND A WELL-DEFINED SYNOPTIC SCALE SYSTEM THAT WILL GREATLY ENHANCE OUR RAIN CHANCES...AND IT CERTAINLY DOES NOT LOOK LIKE THERE WILL BE ANY FEEDS INTO THE DEEP LAYER MOISTURE OF THE TROPICS. AT THE SAME TIME THE FORECAST DEEP LAYER MOISTURE AND 500 MB HEIGHTS DO NOT APPEAR PROHIBITIVELY DRY. WE WILL FORECAST A POP NEAR CLIMATOLOGY (AROUND 30 PERCENT)...WHICH IS A BIT HIGHER THAN THE DRY GFS MOS. WE SUSPECT MOST OF THE RAIN WILL FOLLOW THE DIURNAL CYCLE...WITH THE BEST RAIN CHANCES BEING DURING THE AFTERNOON AND EARLY EVENING...THOUGH THERE COULD BE EXCEPTIONS THAT ARE CURRENTLY UNFORESEEN. (AN UPSTREAM MCS COULD DEVELOP ANYTIME UPSTREAM THIS TIME OF YEAR...WHICH IS NOT NORMALLY POSSIBLE TO PREDICT THIS FAR OUT). WITH THE PRESENCE OF THE SURFACE TROUGH TO OUR NORTH...WE WILL MAKE OUR POP FORECAST FAIRLY UNIFORM SINCE THIS FEATURE MAY AUGMENT THE SEA BREEZE INDUCED STORMS. THE PREDOMINANTLY NORTHWEST FLOW ALOFT MAY KEEP STORMS FROM DEVELOPING UNTIL MID TO LATE AFTERNOON...ALLOWING FOR HOT TEMPERATURES BEFORE THEN. THE NWP GUIDANCE CONSENSUS IS FOR ABOVE-AVERAGE HIGHS IN THE MID TO UPPER 90S. && .MARINE...TONIGHT THROUGH FRI. THE GRADIENT WILL GRADUALLY TIGHTEN BETWEEN A LOW PRESSURE TROUGH NORTH OF THE WATERS AND HIGH PRESSURE OVER THE GULF OVER THE NEXT COUPLE OF DAYS. THIS WILL RESULT IN A MODERATE INCREASE IN MAINLY WESTERLY WINDS OVER THE WATERS. SEAS WILL ALSO BUILD GRADUALLY. CONDITIONS SHOULD REMAIN BELOW CAUTION CRITERIA FOR THE MOST PART THROUGH THIS PERIOD EXCEPT FOR PERHAPS A BRIEF PERIOD TUESDAY EVENING. && .AVIATION...THROUGH 18Z MON. ISOLATED TSRA IS DEVELOPING ACROSS THE REGION THIS AFTERNOON... PARTICULARLY IN VCNTY OF TLH. EXPECT ADDITIONAL TSRA DEVELOPMENT TO SPREAD ACROSS THE REGION THROUGHOUT THE AFTERNOON. BEST LIKELIHOOD OF ANY STORMS AFFECTING A TERMINAL WILL BE AT TLH AND VLD. AFTER SUNSET...ANY STORMS SHOULD DISSIPATE QUICKLY. EXPECT MVFR VSBY AGAIN AT TLH/ECP/VLD BEFORE SUNRISE. SMOKE FROM ONGOING FIRES WILL LIKELY CONTRIBUTE TO AREAS OF HZ AROUND VLD AFTER SUNRISE BEFORE LIFTING AROUND MIDDAY MONDAY. && .FIRE WEATHER...TEMPERATURES WILL WARM ABOVE THE CENTURY MARK POSSIBLY ON MONDAY AND LIKELY DO SO ON TUESDAY. MOISTURE LEVELS WILL BE ONLY MARGINALLY HIGHER DURING THE FIRST OF THE WEEK AND THIS WILL RESULT IN RELATIVE HUMIDITY CRITERIA BEING APPROACHED EACH AFTERNOON...PRIMARILY ACROSS THE FLORIDA PANHANDLE BORDER COUNTIES WITH ALABAMA (WALTON...HOLMES AND JACKSON). SINCE THIS LOOKS TO BE A MARGINAL EVENT...WILL DELAY ISSUANCE OF ANY RED FLAG PRODUCTS FOR NOW. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 99 73 102 75 / 20 30 10 20 10 PANAMA CITY 76 94 77 94 78 / 20 20 10 20 10 DOTHAN 73 101 74 102 75 / 20 10 10 20 10 ALBANY 72 101 71 103 74 / 20 10 10 20 20 VALDOSTA 72 100 72 100 73 / 30 40 20 20 20 CROSS CITY 72 93 74 96 75 / 10 40 10 30 20 APALACHICOLA 76 91 78 92 79 / 10 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...GODSEY LONG TERM...FOURNIER REST OF DISCUSSION...WOOL
Hazardous weather outlook, Jun 12, 4:05 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 405 AM EDT SUN JUN 12 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-130815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 405 AM EDT SUN JUN 12 2011 /305 AM CDT SUN JUN 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... ANOTHER HOT DAY IS ON TAP WITH INLAND TEMPERATURES REACHING THE UPPER 90S. THE SEABREEZE WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH THE TRI-STATE ARE THIS AFTERNOON INTO LATE EVENING. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN. TEMPERATURES WILL REMAIN MILD TONIGHT. SMOKE FROM TWO LARGE WILDFIRES BURNING OVER SOUTHEAST GEORGIA MAY SPREAD WEST WITH THE LATE ARRIVAL OF THE EAST COAST SEA-BREEZE. THE MOST LIKELY AREAS TO SEE THE POTENTIAL FOR SMOKE WOULD BE ALONG THE I-75 CORRIDOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A SCATTERING OF TYPICAL AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY THIS WEEK. WHILE ANY OF THE STRONGER CELLS MAY CONTAIN SMALL HAIL AND BRIEF STRONG WIND GUSTS...NO ORGANIZED HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Jun 12, 2:31 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
231 PM EDT SUN JUN 12 2011
FLZ115-121930-
COASTAL FRANKLIN FL-
231 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR FRANKLIN COUNTY
IN THE FLORIDA BIG BEND...
* UNTIL 330 PM EDT
AT 225 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 20 MILES NORTHEAST OF APALACHICOLA...OR NEAR YENT
PLACE...MOVING SOUTHEAST AT 5 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2986 8480 2993 8472 2989 8458 2985 8464
2982 8471 2979 8475
TIME...MOT...LOC 1830Z 302DEG 2KT 2985 8469
17-GOULDSpecial weather statement, Jun 12, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
416 PM EDT SUN JUN 12 2011
GAZ142-122045-
EARLY GA-
416 PM EDT SUN JUN 12 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EARLY COUNTY IN
SOUTHWEST GEORGIA...
* UNTIL 445 PM EDT
AT 413 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 37 MILES EAST OF DOTHAN...OR NEAR OLD DAMASCUS...MOVING
SOUTH AT 10 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3134 8467 3126 8466 3125 8474 3126 8491
3137 8487
TIME...MOT...LOC 2016Z 017DEG 9KT 3134 8478
17-GOULDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:31 PM EDT | Special Weather Statement | TAE | Franklin | 59 min |
| Jun 12, 4:53 PM EDT | Special Weather Statement | TAE | Franklin | 52 min |
| Jun 12, 4:57 PM EDT | Special Weather Statement | TAE | Walton | 33 min |
| Jun 12, 7:12 PM EDT | Special Weather Statement | TAE | Gadsden | 33 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.